Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Ji-Hye Kim 4 Articles
A Case of Aluminum Phosphide Poisoning
Hyun-Min Jung, Ji-Hye Kim, Jin-Hui Paik, Jun-Sig Kim, Jung-Hun Kim, Seung-Baik Han
J Korean Soc Clin Toxicol. 2011;9(2):109-112.   Published online December 31, 2011
  • 72 View
  • 1 Download
AbstractAbstract PDF
Aluminum phosphide is commonly used as a rodenticidal agent in agricultural workplaces. However, reported cases of aluminum phosphide poisoning in Korea are rare. Upon contact with moisture in the air, aluminum phosphide releases highly toxic phosphine gas ($PH_3$). $PH_3$ is readily absorbed through lung epithelium and into the bloodstream. Phosphine may cause denaturing of oxyhemoglobin and enzymes important to respiration and metabolism, and also may effect cellular membranes. There are numerous complications associated with acute aluminum phosphide poisoning including gastrointestinal, respiratory, and cardiac toxicities. We report the case of a 46-year-old man who suffered from respiratory and cardiac toxicities after unintentional aluminum phosphide exposure. More intensive education for prevention is recommended.
Prognostic Factors of Acute Poisoning in Elderly Patients
Ji-Yoon Kim, Hyun-Min Jung, Ji-Hye Kim, Seung-Baik Han, Jun-Sig Kim, Jin-Hui Paik
J Korean Soc Clin Toxicol. 2011;9(2):81-87.   Published online December 31, 2011
  • 74 View
  • 1 Download
AbstractAbstract PDF
Purpose: Incidents of suicide attempt and acute poisoning in the elderly population is rising. This study investigated the clinical nature of acute poisoning and differences between the survival and mortality groups in the elderly. Methods: We retrospectively investigated 325 patients with acute poisoning who visited the emergency department. Patients were divided into two groups, one survival and one death group. Information regarding patient sex, age, root cause of poisoning, time of year of poisoning, type of intoxicant, duration of time between intoxicant ingestion and arrival at the emergency department, total length of hospital stay, and any previous suicide attempts and subsequent hospitalization were collected. An initial Glasgow Coma Scale (GCS) and an initial and final Poison Severity Score (PSS) for each patient was calculated. Results: The survival rate for men was higher than for women in this study. The most common reason of drug intoxication was suicide, with accidental ingestion and substance abuse occurring in descending frequency. Seasonal factors were reflected in the data with the highest number of incidents occurring in spring and the lowest number in winter. Compared with the mortality group, the survival group had a lower initial PSS with a higher GCS. Conclusion: We conclude that being female, having suicide as a root cause, agrochemicals as an intoxicant, low initial Glasgow Coma Scale and high initial Poisoning Severity Score, are all associated with poor prognosis.
A Case of Bentazone Poisoning Mimicking Organophosphate Intoxication
Hyun-Min Jung, Ji-Hye Kim, Seung-Baik Han, Jin-Hui Paik, Ji-Yoon Kim, Jun-Sig Kim
J Korean Soc Clin Toxicol. 2010;8(2):122-124.   Published online December 31, 2010
  • 74 View
  • 0 Download
AbstractAbstract PDF
$Basagran^{(R)}$ is a herbicide that is widely used in the field and it acts by interfering with photosynthesis in plants. It consists of bentazone, 2-methyl-4-chlorophenoxyacetic acid (MCPA) and surfactants. Bentazone is commonly used, but poisoning due to Bentazone has not been previously reported in Korea. The patients with toxic effects of bentazone show mild to severe symptoms and various complications. We report here on a case of a woman who intentionally ingested 500 ml of $Basagran^{(R)}$ and she was discharged without complication. As soon as the patient visited the emergency department, we started to treat her as if she had organophosphate intoxication because of the cholinergic symptoms. We could not detect the bentazone in her serum and urine, and we could confirm $Basagran^{(R)}$ ingestion only after getting information from her husband. Bentazone poisoning may induce harmful complications like muscle rigidity, rhabdomyolysis, respiratory failure and cardiac arrest. A detailed history taking, an accurate analysis method and early conservative management will be helpful for patients with acute bentazone poisoning.
A Fatal Case of Dicamba Intoxication
Dae-Young Hong, Wook-Hyun Um, Kyoung-Mi Lee, Ji-Hye Kim, Seung-Baik Han, Joo-Hyun Suh, Jun-Sig Kim, Hyung-Keun Roh
J Korean Soc Clin Toxicol. 2006;4(1):69-72.   Published online June 30, 2006
  • 67 View
  • 1 Download
AbstractAbstract PDF
Dicamba is a benzoic acid and classified as a chemically related chlorophenoxy herbicide which is widely used for the control of broad-leaved weeds. While the chlorophenoxy herbicide poisoning is known to be uncommon, its ingestion can result in serious or sometimes fatal outcome. A 65-year-old man ingested about 300 ml of dicamba in a suicidal attempt and three hours later he was admitted hospital, complaining abdominal pain, nausea and vomiting. On admission his vital signs were normal and laboratory findings were not remarkable except metabolic acidosis in arterial blood gas analysis. Shortly after the admission endotracheal tube was inserted due to altered mental state and activated charcoal was given after performing gastric lavage. However, his vital signs became unstable 6hrs after the ingestion and mechanical ventilation was started with administration of inotropic agents. In spite of urine alkalization for rapid elimination of the absorbed dicamba, the metabolic acidosis was aggravated with concomitant rhabdomyolysis and acute renal failure, and he died 24 hrs after the ingestion.

JKSCT : Journal of The Korean Society of Clinical Toxicology